Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 86, NWS Pittsburgh, PA

July 25, 2016Fayette County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 25, 2016, 4:02 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2016, 4:02 PM EDT (20:02 UTC)
Expired
Jul 25, 2016, 5:00 PM EDT
In force
58 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fayette County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 93 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:24 PM EDTTSTM WND DMG1 Nnw Mansville, PATREES DOWN AND CATTLE FEEDER THROWN 50 YARDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 12:43 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1271 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

320 
WUUS51 KPBZ 252002
SVRPBZ
PAC051-129-252100-
/O.NEW.KPBZ.SV.W.0086.160725T2002Z-160725T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
402 PM EDT MON JUL 25 2016

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FAYETTE COUNTY IN SOUTHWESTERN PENNSYLVANIA...
  SOUTHEASTERN WESTMORELAND COUNTY IN SOUTHWESTERN PENNSYLVANIA...

* UNTIL 500 PM EDT

* AT 402 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  YOUNGWOOD...OR NEAR GREENSBURG...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
           SOME POWER OUTAGES. 

* LOCATIONS IMPACTED INCLUDE...
  GREENSBURG...JEANNETTE...LATROBE...MOUNT PLEASANT...YOUNGWOOD...
  LAWSON HEIGHTS...NEW STANTON...LIGONIER...SEVEN SPRINGS...
  CALUMET-NORVELT...YOUNGSTOWN...HUNKER...LAUREL MOUNTAIN...
  DONEGAL...CHAMPION...GRAPEVILLE...LAUREL MOUNTAIN STATE PARK...
  ACME...JONES MILLS AND LOYALHANNA GORGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 56 AND 57.
 
  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 74 AND 99.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

&&

LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
      4016 7916 4013 7917 4011 7919 4012 7920
      4012 7921 4010 7923 4009 7926 4003 7931
      4019 7965 4034 7961 4024 7909
TIME...MOT...LOC 2002Z 290DEG 30KT 4025 7954 

HAIL...<.75IN
WIND...60MPH
 
$$

24
4 follow-up statements
001 
WWUS51 KPBZ 252010
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 PM EDT MON JUL 25 2016

PAC051-129-252100-
/O.CON.KPBZ.SV.W.0086.000000T0000Z-160725T2100Z/
FAYETTE PA-WESTMORELAND PA-
410 PM EDT MON JUL 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN FAYETTE AND SOUTHEASTERN WESTMORELAND COUNTIES...

AT 410 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWSON
HEIGHTS... OR 7 MILES SOUTHEAST OF GREENSBURG...MOVING EAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME 
         POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...LAWSON HEIGHTS...LIGONIER...SEVEN SPRINGS...
CALUMET-NORVELT...YOUNGSTOWN...LAUREL MOUNTAIN...DONEGAL...
CHAMPION...LAUREL MOUNTAIN STATE PARK...ACME...
JONES MILLS AND LOYALHANNA GORGE.

THIS INCLUDES  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 78 AND 99.
 
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
      4016 7916 4013 7917 4011 7919 4012 7920
      4012 7921 4010 7923 4009 7926 4003 7931
      4018 7960 4031 7946 4024 7909
TIME...MOT...LOC 2010Z 290DEG 30KT 4022 7945 

HAIL...<.75IN
WIND...60MPH
 
$$

24
356 
WWUS51 KPBZ 252020
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EDT MON JUL 25 2016

PAC051-129-252100-
/O.CON.KPBZ.SV.W.0086.000000T0000Z-160725T2100Z/
FAYETTE PA-WESTMORELAND PA-
420 PM EDT MON JUL 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN FAYETTE AND SOUTHEASTERN WESTMORELAND COUNTIES...

AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIGONIER...OR
9 MILES SOUTH OF LATROBE...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME 
         POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
LIGONIER...SEVEN SPRINGS...YOUNGSTOWN...LAUREL MOUNTAIN...DONEGAL...
CHAMPION...ACME...JONES MILLS...LAUREL MOUNTAIN STATE PARK AND
LOYALHANNA GORGE.

THIS INCLUDES  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 83 AND 99.
 
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
      4016 7916 4013 7917 4011 7919 4012 7920
      4012 7921 4010 7923 4009 7926 4003 7931
      4014 7952 4021 7946 4029 7936 4024 7909
TIME...MOT...LOC 2020Z 290DEG 30KT 4019 7934 

HAIL...<.75IN
WIND...60MPH
 
$$

24
452 
WWUS51 KPBZ 252036
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT MON JUL 25 2016

PAC051-252046-
/O.CAN.KPBZ.SV.W.0086.000000T0000Z-160725T2100Z/
FAYETTE PA-
436 PM EDT MON JUL 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN PENNSYLVANIA.

LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
      4016 7916 4013 7917 4011 7919 4012 7920
      4009 7926 4004 7930 4004 7934 4007 7936
      4011 7942 4021 7938 4024 7932 4027 7922
      4024 7909
TIME...MOT...LOC 2036Z 292DEG 27KT 4014 7923 

$$

PAC129-252100-
/O.CON.KPBZ.SV.W.0086.000000T0000Z-160725T2100Z/
WESTMORELAND PA-
436 PM EDT MON JUL 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN WESTMORELAND COUNTY...

AT 436 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
LIGONIER...OR 11 MILES NORTHWEST OF SOMERSET...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME 
         POWER OUTAGES. 

LOCATIONS IMPACTED INCLUDE...
LIGONIER...LAUREL MOUNTAIN...DONEGAL...CHAMPION...JONES MILLS...
LAUREL MOUNTAIN STATE PARK AND ACME.

THIS INCLUDES  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 88 AND 99.
 
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
      4016 7916 4013 7917 4011 7919 4012 7920
      4009 7926 4004 7930 4004 7934 4007 7936
      4011 7942 4021 7938 4024 7932 4027 7922
      4024 7909
TIME...MOT...LOC 2036Z 292DEG 27KT 4014 7923 

HAIL...<.75IN
WIND...60MPH
 
$$

24
690 
WWUS51 KPBZ 252053
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT MON JUL 25 2016

PAC129-252103-
/O.EXP.KPBZ.SV.W.0086.000000T0000Z-160725T2100Z/
WESTMORELAND PA-
453 PM EDT MON JUL 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WESTMORELAND
COUNTY WILL EXPIRE AT 500 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL
BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN PENNSYLVANIA.

LAT...LON 4020 7913 4018 7913 4018 7914 4016 7914
      4016 7916 4013 7917 4011 7919 4012 7920
      4009 7926 4004 7930 4004 7934 4007 7936
      4011 7942 4021 7938 4024 7932 4027 7922
      4024 7909
TIME...MOT...LOC 2052Z 290DEG 30KT 4014 7923 

$$

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:32 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 25, 2:32 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
232 PM EDT MON JUL 25 2016

.SYNOPSIS...
A slow moving cold front will pass through the area this evening
bringing the chance for scattered storms. A dry mid week before
the weather pattern gets active Friday and Saturday. Above normal
temperatures are forecast all week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As we remain in the warm sector strong daytime heating has allowed
the mercury to climb along with the heat index. As of 2pm
Zanesville, Wheeling, New Philadelphia, and Latrobe already have
hit a 100F+ heat index. Zanesville has set another new record high
for the day. Expect the number of triple digit reports to
increase as we see several more hours of sunshine and soundings do
not show a lot of dry air mixing to the surface. Recent runs of
the RAP model portrayed dewpoints getting into the lower 60s.
Upstream there are no indications of that given parcel
trajectories from that airmass 24 hours ago.

Convective complex over western NY and Lake Erie will be the
focus for storms this afternoon. Experimental HRRR did a great job
on timing and coverage yesterday, so opted to roll with that again
today for Pop forecast. This means any severe threat will be
focused in our eastern zones /Venango south to Fayette/. The line
will intensify as it reaches northwestern PA then traverses
through the central part of the state during the early and mid
afternoon hours. Meanwhile, daytime heating will ignite scattered
thunderstorms elsewhere that will be very tall as SBCAPES are
already over 4000 jkg-1 with no CINH. After looking at forecast
soundings wet microbursts and brief downpours are the primary
threats. DCAPES remain above 1000jkg-1 supporting strong
downdrafts. Again, do not expect widespread severe weather, but
isolated down trees are possible much like Sunday until the
baroclinic zone crosses tonight.

Weather will quiet down this evening as the cold front /in name
only/ passes. There are still questions how far south the
boundary gets. Recent runs from the NCEP suite have trended
farther north keeping it just south of our forecast area in
central WV. Thus, there could be a chance of showers and storms
tomorrow south of the Mason / Dixon line.

H8 temps do not drop more than 1-2C, so if you are looking for a
reprieve to this heat, it is not in the cards. Dewpoints will be
lower, however heat index values around 90F will be common
Tuesday.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
Zonal flow aloft will keep the short term almost entirely dry. H8
temperatures around 18C will keep the area hot. No significant
changes to the short term given the above two sentences. The
timing of the next short wave could bring measurable precipitation
to eastern Ohio Thursday night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Highlights:
- Continued above normal temperatures
- Best shot at rain arrives Friday
- Chance of showers and storms has been extended into Saturday

Active weather to start with a shortwave trough traversing the
region. If timing gets pushed back, would not be surprised if
severe weather becomes a possibility given its passage during the
prime heating hours. With moisture surging out ahead, an
extensive amount of clouds are forecast. Slightly more agreement
amongst the ensembles and Superblend, opted to increase pops into
the likely range Friday for much of the region. The mid level
disturbance continues to move slowly east allowing the chance for
showers and storms into Saturday as it lifts northeast through the
Great Lakes.

H5 heights and high pressure build into the region permitting dry
weather Sunday and Monday, but again no signs of any cool downs.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
General VFR expected in a warm, moist airmass ahead of an
approaching front. A few showers have popped up across the region,
but they have missed the terminals to this point. Expect coverage
to increase as we become more unstable through the afternoon. With
winds becoming westerly looks like most of the activity will be
over with before 00Z. Opted to carry VCTS in the TAFs given no
strong signals of a widespread line and will handle them with
AMDs. Restrictions will be limited to any terminal that
experiences a thunderstorm.

The rather diffuse front will slowly sag across the region through
this evening, with a wind shift from southwest to west. IFR fog
could develop during the predawn hours especially at any sight
that sees rainfall this afternoon. After morning fog erodes VFR
returns with diurnal driven clouds.

.OUTLOOK /MONDAY NIGHT THROUGH FRIDAY/...
Sub VFR weather possible with the next weather system Thursday
night into Friday.

&&

.CLIMATE...
Record highs for today
DuBois 90 set in 1989
New Philadelphia 94 set in 1989
Wheeling 95 set in 2005
Zanesville 95 set in 2005

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Heat Advisory until 6 PM EDT this evening FOR OHZ039-048-049-
     057>059-068-069.
PA...None.
WV...Heat Advisory until 6 PM EDT this evening FOR WVZ003-004-012.

&&
Hazardous weather outlook, Jul 25, 10:36 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1036 AM EDT MON JUL 25 2016

MDZ001-OHZ040-041-050-PAZ007>009-013>016-020>023-029-031-073>076-
WVZ001-002-021-509>514-261445-
GARRETT-CARROLL-COLUMBIANA-JEFFERSON-MERCER-VENANGO-FOREST-LAWRENCE-
BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-MARION-MONONGALIA-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
1036 AM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON. THE MAIN
THREAT WILL BE DAMAGING WINDS AND BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ039-048-049-057>059-068-069-WVZ003-004-012-261445-
TUSCARAWAS-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-
MONROE-OHIO-MARSHALL-WETZEL-
1036 AM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHERN
WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

98

In the hours before

Special weather statement, Jul 25, 2:51 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT MON JUL 25 2016

PAZ016-251915-
JEFFERSON-
251 PM EDT MON JUL 25 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JEFFERSON
COUNTY...

AT 250 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF PORTLAND MILLS TO 6 MILES
NORTHWEST OF BROOKVILLE. MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BROCKWAY...FALLS CREEK...SIGEL AND CLEAR CREEK STATE PARK.

THIS INCLUDES  INTERSTATE 80 IN PENNSYLVANIA NEAR MILE MARKER
83...AND BETWEEN  MILE MARKERS 89 AND 96.

LAT...LON 4120 7875 4120 7877 4113 7881 4120 7920
      4135 7906 4136 7903 4135 7902 4137 7899
      4137 7896 4136 7896 4126 7874 4123 7874
      4123 7873
TIME...MOT...LOC 1850Z 269DEG 32KT 4133 7901 4123 7916

34
Special weather statement, Jul 25, 3:21 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
321 PM EDT MON JUL 25 2016

PAZ022-023-251945-
INDIANA-ARMSTRONG-
321 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL INDIANA AND
SOUTHEASTERN ARMSTRONG COUNTIES...

AT 321 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
VANDERGRIFT...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELDERTON AND SHELOCTA.

LAT...LON 4062 7944 4073 7943 4070 7921 4059 7919
TIME...MOT...LOC 1921Z 272DEG 22KT 4065 7937

24
Special weather statement, Jul 25, 3:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
333 PM EDT MON JUL 25 2016

WVZ511>514-252000-
EASTERN PRESTON-EASTERN TUCKER-PRESTON-WESTERN TUCKER-
333 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TUCKER AND SOUTHERN
PRESTON COUNTIES...

AT 333 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
NEWBURG...OR 10 MILES SOUTHEAST OF GRAFTON...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
THOMAS...HANNAHSVILLE...CATHEDRAL STATE PARK...ELGON...AURORA...
SILVER LAKE...LEAD MINE...ISRAEL AND BENBUSH.

LAT...LON 3920 7982 3923 7981 3924 7981 3925 7985
      3929 7986 3930 7989 3931 7989 3935 7948
      3916 7949
TIME...MOT...LOC 1933Z 277DEG 15KT 3926 7985

24
Local storm report, Jul 25, 3:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT MON JUL 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND DMG     2 NNW MOUNT CHESTNUT    40.91N  79.99W
07/25/2016                   BUTLER             PA   911 CALL CENTER

            MULTIPLE TREES AND WIRES DOWN AND COLLAPSED RESIDENTIAL
            PORCH ON OLD RT 422 IN FRANKLIN TWP

0228 PM     TSTM WND DMG     1 SSW HOOKSTOWN         40.58N  80.48W
07/25/2016                   BEAVER             PA   911 CALL CENTER

            ONE TREE DOWN ON RT 30 NEAR HOOKSTOWN.

0310 PM     TSTM WND DMG     BETHEL PARK             40.32N  80.04W
07/25/2016                   ALLEGHENY          PA   PUBLIC

            MULTIPLE TREES AND WIRES DOWN IN BETHEL PARK.

&&

EVENT NUMBER PBZ1601707
EVENT NUMBER PBZ1601708
EVENT NUMBER PBZ1601709

WIXTROM
Special weather statement, Jul 25, 3:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT MON JUL 25 2016

PAZ023-074-252030-
WESTMORELAND RIDGES-INDIANA-
359 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN INDIANA COUNTY...

AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BLACK
LICK...OR NEAR HOMER CITY...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOMER CITY...BLACK LICK...SEWARD...ARMAGH...
LUCERNE MINES AND BRUSH VLY.

LAT...LON 4049 7892 4037 7899 4045 7924 4058 7921
      4053 7890
TIME...MOT...LOC 1959Z 291DEG 34KT 4048 7917

24
Special weather statement, Jul 25, 3:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
359 PM EDT MON JUL 25 2016

PAZ073-074-252030-
WESTMORELAND RIDGES-WESTMORELAND-
359 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WESTMORELAND
COUNTY...

AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
LATROBE...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LATROBE...MCCHESNEYTOWN-LOYALHANNA...DERRY...LAWSON HEIGHTS...
LIGONIER...YOUNGSTOWN...LAUREL MOUNTAIN AND LOYALHANNA GORGE.

LAT...LON 4032 7903 4028 7906 4027 7907 4025 7908
      4024 7910 4021 7911 4020 7913 4018 7913
      4018 7914 4017 7914 4032 7947 4039 7940
      4035 7901 4034 7901
TIME...MOT...LOC 1959Z 291DEG 34KT 4034 7938

24

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:09 PM EDTSpecial Weather StatementPBZBeaver36 min
Jul 25, 2:18 PM EDTSpecial Weather StatementPBZArmstrong27 min
Jul 25, 2:24 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington36 min
Jul 25, 2:51 PM EDTSpecial Weather StatementPBZJefferson24 min
Jul 25, 2:55 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana50 min
Jul 25, 3:07 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland38 min
Jul 25, 3:12 PM EDTSevere Thunderstorm WarningPBZAllegheny, Westmoreland37 min
Jul 25, 3:21 PM EDTSpecial Weather StatementPBZIndiana24 min
Jul 25, 3:25 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana50 min
Jul 25, 3:41 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland49 min
Jul 25, 3:47 PM EDTSevere Thunderstorm WarningPBZIndiana28 min
Jul 25, 3:59 PM EDTSpecial Weather StatementPBZIndiana31 min
Jul 25, 4:23 PM EDTSevere Thunderstorm WarningPBZFayette, Washington, Westmoreland38 min
Jul 25, 4:26 PM EDTSpecial Weather StatementPBZJefferson34 min
Jul 25, 4:48 PM EDTSpecial Weather StatementPBZFayette27 min
Jul 25, 5:00 PM EDTSevere Thunderstorm WarningPBZFayette45 min
Jul 25, 5:19 PM EDTSevere Thunderstorm WarningPBZFayette56 min
Jul 25, 5:40 PM EDTSevere Thunderstorm WarningPBZFayette, Greene50 min
Jul 25, 7:40 PM EDTSpecial Weather StatementPBZFayette35 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.